Illinois, 2003Flood in Illinois, December 1 to 5, 2003
December 1 to 5, 2003 · NWS PAH · 1 event in 1 county or zone
1 flood, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before the first event at Nov 30, 2:00 PM CST, 10 hours earlier.
Area forecast discussion, Nov 30, 2:00 PM CST, 10 hours before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PADUCAH KY
200 PM CST SUN NOV 30 2003
.SHORT TERM...
BIGGEST NEAR TERM CHALLENGE IS THE TUE NIGHT/WED OR PERHAPS NOW THE
WED/WED NIGHT PCPN CHANCE. JUDGING BY RUN-RUN CONSISTENCY...ONE
WOULD TEND TO FAVOR THE SLOWER ETA...WHICH DELAYS ANY MENTION OF
PCPN...AND EVEN THEN ONLY A SMALL ONE...TIL WED. THAT IS BECAUSE
EACH OF THE PREVIOUS SEVERAL RUNS HAS TRENDED SLOWER...THIS RUN TOO.
THE GFS SEEMS TO BE LEVELING OFF...IS MORE AGGRESSIVE W/THE WARM
SECTOR PCPN CHC...BUT IT TOO IS SUGGESTIVE OF A SMALL CHC POP AT
BEST. THEREFORE DECIDED TO GO WITH THE FLOW...SLOWER BEING
BETTER...AND STICK WITH THE GOING WED CHC PCPN. SO WHY NOT BLEED
INTO WED NIGHT THEN? BECAUSE THIS PCPN CHC IS SHOWING UP ONLY ON GFS
AND IS SMALL CHC AT BEST. PREFER TO WAIT AND SEE IF ANY OTHER
SIGNALS SUPPORT CONTINUATION OF CHC INTO WED NIGHT. SO ALL THAT
SAID...PRETTY MUCH STICKING WITH THE GOING FORECAST. THAT MEANS
SMALL CHC R-S- NORTH...R- SOUTH...PRIMARILY WED.
OTHER THAN THAT THERE IS A DRY FROPA LATER TONIGHT W/ONLY MID-HIGH
CLOUDS EXPECTED. TEMPS HAVE BEEN TRENDING COOLER FROM RUN TO RUN AND
THIS RUN IS NO EXCEPTION. WITH THIS COOLER TREND WE PREFER MAV
MOS...AND GIVEN ALL MODELS ARE KEEPING A LOWER TROPOSPHERIC NE-ELY
FLOW...WE BELIEVE THE COOLER TEMPS...PARTICULARLY MAV HIGHS...ARE
MORE LIKELY.
.LONG TERM...
ANOTHER SYSTEM IS PROGGED TO SKIP PAST THE FA ON FRI/DAY5...
ACCORDING TO THE GFS MODEL. THE 00Z VERSION HAS THE SYSTEM AS A
VIGOROUS CLOSED MID LEVEL LOW MOVING THRU THE MID OHIO VALLEY LATE
FRI/SAT NITE. 12Z GFS INDICATED THE LOW TO BE FURTHER EAST/EARLIER
AND THEREFORE NOT AS MUCH OF A FACTOR FOR THE FA. MEANWHILE...THE
00Z ECMWF/12Z UKMET MODELS ALSO SHOW THE SYSTEM AS A SIGNIFICANT LOW
BUT IT ROCKETS OFF TOWARD NEW ENGLAND...WITH THE UKMET BEING THE
FASTEST. THE CANADIAN SEEMS TO EVENTUALLY PHASE THE WED SYSTEM WITH
THE FRI SYSTEM AS ONE LARGE TROF OVER THE ERN SEABOARD BY FRI. WITH
ALL THE CHAOS...DECIDED TO KEEP THE CURRENT EXTENDED GOING WITH A
GENERAL COOLER TREND IN TEMPS TO REFLECT SOME COOLER AIR COMING IN
BEHIND WHATEVER SYSTEM IT HAPPENS TO TURN OUT TO BE...WITH MASS
FIELDS A LESS AMPLIFIED VERSION OF THE 00Z GFS AND SLIGHTLY FASTER
TIMING. THUS...NO PCPN MENTIONED DAYS 5-7.
&&
.PAH WATCHES/WARNINGS/ADVISORIES...
KY...NONE.
MO...NONE.
IL...NONE.
IN...NONE.
&&
Hazardous weather outlook, Nov 30, 4:50 AM CST, 19 hours 10 minutes before
ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-100-
107>112-114-011100-
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PADUCAH KY
450 AM CST SUN NOV 30 2003
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST MISSOURI...SOUTHERN
ILLINOIS...SOUTHWEST INDIANA...AND WESTERN KENTUCKY.
.DAY ONE...TODAY AND TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
THERE IS A CHANCE OF LIGHT SNOW AND RAIN TUESDAY NIGHT AND WEDNESDAY.
THE SNOW WILL BE MAINLY NORTH AND WEST OF THE OHIO RIVER...INCLUDING
THE HILLY TERRAIN OF SOUTHEAST MISSOURI. MINOR ACCUMULATIONS LESS
THAN AN INCH ARE POSSIBLE...MAINLY ON GRASSY AREAS AND BRIDGES AND
OVERPASSES.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.
YORK
Flood, Gallatin
- When
- December 1, 12:00 AM CST to December 5, 5:00 PM CST
- Where
- Gallatin forecast zone
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 37.763, -88.230 (the zone’s center; the record gives no point)
The Ohio River remained above flood stage at Shawneetown from late November into early December. Minor flooding occurred, with some low-lying fields and flood plains underwater. The river crested several feet above flood stage on November 28 and fell slowly during early December.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Drought in Texas, December 1 to 31, 2003$240 million · 24 events
- Drought in Colorado, December 1 to 31, 200321 events
- Drought in Wisconsin, December 1 to 9, 200320 events
- High Wind in Alaska, December 1 to 2, 2003$14,000 · 61 kt wind · 9 events
- Drought in Utah, December 1 to 31, 20037 events
- Dense Fog in Wyoming, December 1 to 2, 20033 events
- High Wind in New York, December 1, 2003$10,000 · 60 kt wind · 2 events
- Heavy Snow in Michigan, December 1 to 2, 20031 event
- Heavy Rain in Hawaii, December 1, 20031 event
- Heavy Rain in Hawaii, December 1, 20031 event
- Heavy Rain in Hawaii, December 1, 20031 event
- Heavy Snow in Washington, December 1, 20031 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5336662.